Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Got UTI after fingering. Took keflex. Feeling pain and irritation inside vagina. Any suggestion?

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5162 Questions

default
Posted on Sat, 12 Jan 2013 in Infections
Question: Hi, recently I have been experience and uncomfortable and sometimes painful sensation inside my vagina. I'm a virgin, however two weeks ago I had gotten fingered by a boy, who was also a virgin, and developed a UTI the day after. I've had these numerous times before, however not after being fingered. I also had engaged in the same contact with him a few days before and i didn't experience anything unusual.
I'm in Spain on an exchange and can't see a doctor - my host mother gave me an strong antibiotic that she takes when she gets UTIs the day I felt symtpoms of the UTI. I took this, and it was effective. The next day I took one keflex to keep it away that my dad had prescribed me (he is a doctor). Usually when I take keflex for anything I get a yeast infection - I felt one coming one so I took some yeast infection medicine. Occasionally through out the weeks I would experience a sudden sensation of pain that would quickly pass, and now they're is just a persistent uncomfortable feeling in my vagina. It is difficult to describe the sensation, it just feels very hot and irritated (no burning or itching). I've had yeast infections before and this does not feel like one. Note there was no contact between our bodily fluids apart from kissing. I'm not experiencing any other symptoms apart from an irritated vagina - my discharge is normal and there is no significant smell. The UTI has definitely passed.
doctor
Answered by Dr. Sree Gouri SR 42 minutes later
Hi,
Thanks for the query.

According to your description there could be some small abrasions inside the vagina due to fingering.
Which can cause pain and irritation.
Excessive use of antibiotics can lead to vaginal yeast infections by destroying the local vaginal flora.
That may be the cause for your recurrent yeast infections after using keflex.
As you not having vaginal discharge, pain abdomen etc. no need to worry.
The abrasions will usually subside soon without need of any treatment.
So you wait for two more days possibly by that time you will get relief from your symptoms. If symptoms persist even after that better to consult gynecologist once.
Avoid disinfectants to clean the genital parts, use only XXXXXXX warm water.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 21 minutes later
Hi,

Thank you very much for your answer.
I have just realised I have experienced some mild abdominal pain. However, this wasn't significant to me as I sometimes experience it out of no where. Could it be related? This is the only other symptom
And as an additional note, he was very rough. I experienced some very bad pain after the first and second time. My only worry is that it has been 2 weeks, shouldn't it have healed by now?

Thank you
doctor
Answered by Dr. Sree Gouri SR 2 hours later
Hi,

Experiencing mild abdominal pain is common, which can occur during ovulation, just before menstruation etc. No need to bother about self-limiting mild abdominal pain.
Depending on the depth of the abrasion the healing can take from 1 week to 4 weeks.
The normal vaginal flora will help in healing the abrasions. But in your case as there is history of antibiotic usage and yeast infection, the efficacy of vaginal flora is doubtful.
Possibly your symptoms will subside soon.
But if you experiencing continuous pain and irritation better to consult gynecologist once with the help of your family members to find out the exact cause and take treatment accordingly.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Candidiasis

doctor1 MD

My husband had a circumcision (he's 42) after phimosis all his life. It's been 8 months, and his glans are still too painful and sensitive to touch. He's says it feels like a toothache. I wonder if perhaps he had a low grade yeast infection under the foreskin for years going unnoticed. I read untreated yeast can grow rhizomes, and become more in the mold category, going under the top layer of skin in a woman's vagina, and having nearly no symptoms, other than vulva pain similar to what my husband is now describing. He has tried all pain meds for it, including ones for nerve pain. Suggestions on what this might be, other possibilities.... would be great.

doctor1 MD

I was recently on a round of amoxocillin for a tonsillitis infection, when I also had a yeast infection present at the time of my visit. I was also prescribed diflucan, and took two during the course of the antibiotics (10 days) to clear the infection, and have been eating lots of yogurt and kefir everyday since. I ordered a swab test at the first visit which came back negative for candida, much to my confusion. However, after the two diflucan symptoms subsided. 3 weeks later the tonsillitis returned, along with a UTI. I was prescribed another round of amoxicillin, and I have been 5 days, or halfway through, my second round. About three days ago, two days in to the second round of antibiotics, I developed yet another yeast infection.. or so I thought. I have taken two diflucan, still taking kefir and yogurt, to no avail. I had noticed that the discharge had no yeasty odor, which is usually very obvious to me, yet the symptoms all pointed to the worst yeast infection I ve ever experienced. Tonight I tried a clotrimazole suppository from an OTC 7-day treatment pack, along with acidophilus supplements, and within an hour was experiencing an even more painful and itchy, almost burning reaction. Upon inspection, I noticed very severe swelling of the inner labia, and even a tiny bit of bleeding from the now completely raw, sore and swollen inner labia. It seems to be a reaction to the clotrimazole, which I plan to discontinue. I am curious about the possibility of a lactobacilli overgrowth, or cytotolytic infection, as a result of my overzealous consumption of probiotic foods. Even moreso, I am interested in finding a way to put this problem to rest! Any suggestions are welcome and appreciated.

doctor1 MD

my husband has prosititis and has been on antbotic doxycyclin for 4 months. everytime we have sex he complains about his balls are in pain like on fire. we have both been to the doctor many times tested for std, yeast infection, bacterial infections and so on. my doctor said last week im normal i thought it was me but wasnt. he went to the uroligist and his doctor said this is normal that he has many patients with the same problem. my doctor will not give me any medicine . do you have any suggestions its really taking alot out of us . what is going on? please help us. thanks

doctor1 MD

I am 54 years old and have a very normal active heterosexual sex life with my wife with no out of marraige affairs. I have a dull pain under my penis head on left and it seems to be pretty constant. I hae had it for about a week now. My wife did just get over a yeast infection but I dont think we were active during her treatment. What could this be?

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood pressure pills, baby aspirin and cholesterol pills when I had the TIA.[ several hours in a U.S. hospital...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who said I had low vitamin d which I started taking. My tongue kept twitching and I freaked out after...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis / sinusitis I do suffer with allergic sinusitis in the past Anyway during that period of sinusitis I...